Cyclic homology and equivariant theories
Annales de l'Institut Fourier, Volume 37 (1987) no. 4, pp. 15-28.

In this article, we present two possible extensions of the classical theory of equivariant cohomology. The first, due to P. Baum, R. MacPherson and the author, is called the “delocalized theory". We attempt to present it in very concrete form for a circle action on a smooth manifold. The second is the cyclic homology of the crossed- product algebra of the algebra of smooth functions on a manifold, by the convolution algebra of smooth functions on a Lie group, when such Lie group act on the manifold. In the case of a compact group, one recovers equivariant K-theory. One also obtains geometrically interesting results, for instance in the case of a discrete group.

Le but de cet article est de faire le point sur deux extensions de la théorie classique de cohomologie équivariante. La première est la théorie “délocalisée", que nous développons ici pour une action lisse du cercle sur une variété différentiable. Cette théorie est due à P. Baum, R. MacPherson et l’auteur. La deuxième est l’homologie cyclique d’une algèbre produit croisé de l’algèbre des fonctions différentiables sur une variété, par l’algèbre de convolution des fonctions différentiables sur un groupe de Lie, qui agit sur la variété de façon différentiable. Cela redonne la K-théorie équivariante, dans le cas d’un groupe compact. Par ailleurs, on obtient des résultats géométriquement intéressants, par exemple dans le cas d’un groupe discret.

@article{AIF_1987__37_4_15_0,
     author = {Brylinski, Jean-Luc},
     title = {Cyclic homology and equivariant theories},
     journal = {Annales de l'Institut Fourier},
     pages = {15--28},
     publisher = {Institut Fourier},
     address = {Grenoble},
     volume = {37},
     number = {4},
     year = {1987},
     doi = {10.5802/aif.1108},
     mrnumber = {89j:55008},
     zbl = {0625.55003},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.1108/}
}
TY  - JOUR
AU  - Brylinski, Jean-Luc
TI  - Cyclic homology and equivariant theories
JO  - Annales de l'Institut Fourier
PY  - 1987
SP  - 15
EP  - 28
VL  - 37
IS  - 4
PB  - Institut Fourier
PP  - Grenoble
UR  - http://archive.numdam.org/articles/10.5802/aif.1108/
DO  - 10.5802/aif.1108
LA  - en
ID  - AIF_1987__37_4_15_0
ER  - 
%0 Journal Article
%A Brylinski, Jean-Luc
%T Cyclic homology and equivariant theories
%J Annales de l'Institut Fourier
%D 1987
%P 15-28
%V 37
%N 4
%I Institut Fourier
%C Grenoble
%U http://archive.numdam.org/articles/10.5802/aif.1108/
%R 10.5802/aif.1108
%G en
%F AIF_1987__37_4_15_0
Brylinski, Jean-Luc. Cyclic homology and equivariant theories. Annales de l'Institut Fourier, Volume 37 (1987) no. 4, pp. 15-28. doi : 10.5802/aif.1108. http://archive.numdam.org/articles/10.5802/aif.1108/

[1] M. F. Atiyah and G. Segal, Equivariant K-theory and completion, J. Diff. Geom., 3 (1969), 1-8. | MR | Zbl

[2] P. Baum, J.-L. Brylinski and R. Macpherson, Cohomologie équivariante délocalisée, C.R.A.S., t. 300, série I (1985), 605-608. | MR | Zbl

[3] P. Baum and A. Connes, Geometric K-theory for Lie groups and foliations, Brown University-I.H.E.S., preprint, 1982. | Zbl

[4] J. Block, Ph. D. thesis, Harvard University, 1987.

[5] A. Borel et al., Seminar on transformation groups, Princeton University Press, n° 46, 1960. | Zbl

[6] J.-L. Brylinski, Algebras associated with group actions and their homology, Brown University preprint, 1987.

[7] A. Connes, Non-commutative differential geometry, Publ. Math. I.H.E.S., 62 (1986), 257-360. | Numdam

[8] A. Connes, Cohomologie cyclique et foncteurs Extn, C.R.A.S., t. 296, série I (1983), 953-958. | MR | Zbl

[9] B. L. Feigin and B.-L. Tsygan, Cohomology of Lie algebras of generalized Jacobi matrices, Funct. Anal. and Appl., 17, n° 2 (1983), 86-87. | Zbl

[10] P. Julg, K-théorie équivariante et produits croisés, C.R.A.S., t. 292, série I (1981), 629-632. | MR | Zbl

[11] J.-L. Koszul, Sur certains groupes de transformations de Lie; Géométrie différentielle. Colloques Intern. du C.N.R.S., Strasbourg, 1953, 137-141. | MR | Zbl

[12] J.-L. Loday and D. Quillen, Cyclic homology and the Lie algebra homology of matrices, Comment. Math. Helv., 59 (1984), 565-591. | MR | Zbl

[13] G. Segal, Équivariant K-theory, Publ. Math. I.H.E.S., n° 34 (1968), 129-151. | Numdam | MR | Zbl

[14] D. Burghelea, The cyclic homology of the group rings, Comment. Math. Helv., 60 (1985), 354-365. | MR | Zbl

Cited by Sources: